Benapali problems

Hi, my son has juvenile arthritis and was having Enbrel injections but has reently been put onto Benapli instead. It has been 3 weeks since the change and he is complaining of his fatigue returning and multiple joints aching and swelling. He was well for nearly 2 years on Enbrel and I am sure that it must be that the Benapali is not working for him. Also he gets a runny nose and stomach pains just after the Benapali injections.

Has anyone else had similar experience when switching from Enbrel to Benapali and has anyone managed to get changed back to Enbrel?

6 Replies

oldestnewest
  • Hi Scootergirl1,

    Sorry to hear your son has been having problems with Benepali.

    It might be worth you posting your question on the JIA facebook page: facebook.com/jiaatnras/ or the HealthUnlocked JIA page: healthunlocked.com/jia as you may find someone who has had a similar experience who can offer some information?

    Kind Regards,

    Katie-NRAS

  • Hia,

    Sorry to hear of your sons health worsening since on new meds. It seems he has identified this nice an early, unlike me ;(

    I have had exact same experience, so please tell him he is not alone. I have posted recent threads explaining my situ, if you hit my photo above it will take you to them. Maybe they will help.

    I am in the process of trying to get back on to Enbrel, rheumy nurse says there shouldn't be an issue, so hopefully you can sort this out for your son also. And I have read that other here have also managed it.

    Will update when I am back on Enbrel, if that helps you?

    D

  • Hi, Thanks for your reply. I have contacted the rheumy nurse who has agreed to bring my son's appointment forward but she said that the Benapali Committee (what ever that is) like people to try it for at least 6 -8 weeks. So it looks like we will have to continue with it until then and hopefully they will agree to switch him back to Enbrel.

    I wish you luck on getting switched back to Enbrel.

    S

  • Please just say no!

    Your son is not a guinea pig, nor has he opted to take part in a human trial to test Bene.

    On top he was benefiting from another more well suited drug before they pulled it. This is making me cross on his behalf. We have a voice, it's our lives they are toying with, for your son that's another few weeks of suffering that they won't lose sleep over.

    If it were me I'd call back and say..I took in and understood and pondered on what you were proposing, and I've decided against prolonging my sons discomfort. Please could you reinstate his previous medication asap before he slides back any further.

    Keep us posted!

    D

  • Hi, just an update to let you know that I finally got a delivery of Enbrel on Tuesday after a long wait for the "Benepali Committee" (whatever that may be), to all agree that my son could go back to Enbrel. I thought it would be down to his consultant, but no. Such a long time to wait and all time his joints have become more and more painful. Hopefully now the Enbrel will get him back to being pain free again.

    S

  • .

    In conjunction with Enbrel for your son, Scootergirl1, don't know if you'd be interested in exploring 🕵️‍♀️ 🔎 this as well: Juvenile Idiopathic Arthritis (JIA): Jenn, Cole, & Joseph Share Hope & Practical Experience: healthunlocked.com/nras/pos...

    Wishing you & your beloved son the very best. 🙏 🍀 🌺 🌞

    .

You may also like...